Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 8, 2008, 4:57 AM CST. It took effect at Mar 8, 2008, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 4:57 AM CST (10:57 UTC)
- In effect from
- Mar 8, 2008, 12:00 PM CST
- Expired
- Mar 8, 2008, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 081057 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 AM CST SAT MAR 8 2008 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM MST THROUGH 7 PM MST FOR GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITIES LESS THAN 15 PERCENT... AND HIGH FIRE DANGER... VERY LOW RELATIVE HUMIDITY... WARM TEMPERATURES... AND INCREASING WIND SPEEDS WILL CREATE CONDITIONS CAPABLE OF PRODUCING RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS FROM LATE THIS MORNING... THROUGH THE AFTERNOON... INTO EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 MPH WITH GUSTS TO 35 MPH ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. VERY DRY CONDITIONS WILL CONTINUE THROUGH THE NIGHT BUT WIND SPEEDS WILL DECREASE THROUGH THE EVENING. NMZ114-TXZ258-082100- /O.UPG.KMAF.FW.A.0016.080308T1800Z-080309T0000Z/ /O.NEW.KMAF.FW.W.0020.080308T1800Z-080309T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 357 AM MST SAT MAR 8 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS OF 20 TO 25 MPH... WITH GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ALONG WITH RELATIVE HUMIDITIES AS LOW AS THE SINGLE DIGITS AND HIGH FIRE DANGER. THIS WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND DRIVEN WILDFIRES. $$
1 follow-up statement
000 WWUS84 KMAF 082048 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST SAT MAR 8 2008 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM MST THROUGH 7 PM MST FOR GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITIES LESS THAN 15 PERCENT... AND HIGH FIRE DANGER... SINGLE DIGIT RELATIVE HUMIDITY VALUES...WARM TEMPERATURES...AND GUSTY WIND SPEEDS WILL CONTINUE TO CREATE CONDITIONS CAPABLE OF PRODUCING RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON AND EVENING. SOUTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE TOWARDS THE REGION. VERY DRY CONDITIONS WILL CONTINUE THROUGH THE NIGHT BUT WIND SPEEDS ARE EXPECTED TO DECREASE INTO THE OVERNIGHT HOURS. NMZ114-TXZ258-090200- /O.CON.KMAF.FW.W.0020.000000T0000Z-080309T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 148 PM MST SAT MAR 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWESTERLY WINDS OF 20 TO 25 MPH... WITH GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ALONG WITH RELATIVE HUMIDITIES AS LOW AS THE SINGLE DIGITS AND HIGH FIRE DANGER. THIS WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND DRIVEN WILDFIRES. $$ 13
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 8, 3:31 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 8, 3:31 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 AM CST SAT MAR 8 2008
.DISCUSSION...
ZONAL FLOW ALOFT WILL PRODUCE A LEE LOW ACROSS WEST TEXAS TODAY
RESULTING IN TEMPERATURES REBOUNDING TO NEAR NORMAL WITH SOUTHWESTERLY
LOW LEVEL WINDS. THE LEE LOW WILL SINK SOUTH TOWARD MEXICO SUNDAY
AND SUNDAY NIGHT AS A SOUTHERN STREAM LOW APPROACHES FROM THE WEST.
THIS SHOULD ALLOW LOW LEVEL MOISTURE TO GRADUALLY INCREASE WITH
LOW LEVEL WINDS TURNING EAST TO NORTH. LOW LEVEL CONVERGENCE WILL
ALSO INCREASE WITH THE SURFACE LOW AND FORCING WILL INCREASE
FROM THE UPPER SYSTEM. LATEST ETA/CANADIAN DEPICT A WEAKER AND
SPLIT SYSTEM WHILE THE GFS/ECMWF KEEP THE UPPER LOW INTACT.
TRIMMED BACKED POPS SLIGHTLY BASED ON THE LATEST DATA BUT
STILL KEPT ISOLATED WEST TO CHANCE POPS EAST WITH THIS SYSTEM
THROUGH MONDAY. A MORE SPLIT SYSTEM WOULD MEAN LOWERING POPS
EVEN FURTHER IF LATER RUNS TURN CONVINCINGLY IN THIS DIRECTION.
TEMPERATURES MONDAY SHOULD BE WELL BELOW NORMAL WITH THE SURFACE
LOW ACROSS SOUTHERN TEXAS.
TEMPERATURES WILL REBOUND TUESDAY TO NEAR NORMAL AND MUCH ABOVE
NORMAL WEDNESDAY AS ANOTHER LEE TROUGH FORMS AHEAD OF THE NEXT
UPPER LEVEL TROUGH. THE GFS IS BY FAR THE FURTHEST SOUTH WITH
THE TRACK OF THE TROUGH BUT SYSTEM STILL LOOKS MAINLY DRY WITH
DEEP WESTERLY FLOW ON THE SOUTH SIDE OF THE TROUGH. SLIGHT COOLING
WILL TAKE PLACE BEHIND THIS SYSTEM THURSDAY BUT TEMPERATURES WILL
STILL BE AT LEAST NEAR NORMAL. ZONAL FLOW ALOFT BEYOND THURSDAY
WILL RESULT IN ABOVE NORMAL TEMPERATURES DURING THE DAY AND NEAR
NORMAL TEMPERATURES AT NIGHT WITH A PERSISTENT LEE TROUGH IN PLACE.
ALL IN ALL THE SYSTEM FOR LATE SUNDAY AND MONDAY IS BEGINNING TO LOOK
LESS IMPRESSIVE FOR SIGNIFICANT RAINFALL WITH DRY CONDITIONS LIKELY
AFTER MONDAY.
&&
.FIRE WEATHER...
WILL UPGRADE HIGH WIND WATCH FOR GUADALUPE MOUNTAINS THIS AFTERNOON
TO A RED FLAG WARNING. AS OF 09Z CURRENT DEWPT ONLY -1 WITH RH OF
20 PERCENT. MODELS SHOW MAY ACTUALLY GET A SLIGHT INCREASE IN DEWPTS
DURING THE DAY... BUT WITH TEMPS CLIMBING INTO THE 60S IT WILL CONTINUE
TO BE VERY DRY WITH MINIMUM RH IN THE SINGLE DIGITS THIS AFTERNOON. A
WEAK SHORTWAVE AHEAD OF THE UPPER TROUGH IS EXPECTED TO MOVE ACROSS THE
MOUNTAINS DURING THE AFTERNOON INTO THE EVENING INCREASING THE WIND
SPEED ACROSS THE MOUNTAINS. SHOULD EASILY EXCEED THE 20 MPH AT 20 FT
FOR THE APPROPRIATE AMOUNT OF TIME NEEDED TO REACH WARNING CRITERIA.
WILL ALSO EXTEND THE WARNING UNTIL 02Z AS IT APPEARS THE WIND WILL
STAY UP FOR ANOTHER HOUR OR SO AFTER SUNSET.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 67 35 68 39 / 0 0 10 30
CARLSBAD NM 67 33 66 35 / 0 0 0 10
DRYDEN TX 70 36 73 45 / 0 0 10 30
FORT STOCKTON TX 73 42 76 42 / 0 0 10 20
GUADALUPE PASS TX 63 39 59 35 / 0 0 10 10
HOBBS NM 68 33 65 36 / 0 0 0 20
MARFA TX 65 23 67 33 / 0 0 0 10
MIDLAND INTL AIRPORT TX 69 33 69 38 / 0 0 10 30
ODESSA TX 69 38 68 35 / 0 0 10 30
WINK TX 76 35 74 38 / 0 0 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
72/12Hazardous weather outlook, Mar 8, 4:50 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CST SAT MAR 8 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 450 AM CST SAT MAR 8 2008 /350 AM MST SAT MAR 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM LATE THIS MORNING... THROUGH THE AFTERNOON... UNTIL AFTER SUNSET. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE THROUGH THE AFTERNOON AND BECOME WINDY ALONG WITH VERY LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND DRIVEN WILDFIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MAINLY FOR THE PERMIAN BASIN AND LOWER TRANS PECOS. IF THESE STORMS DEVELOP... SOME OF THEM COULD APPROACH SEVERE LEVELS AND BE CAPABLE OF PRODUCING LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.